MAUDE Adverse Event Report: Terumo BCT Rika; RIKA PLASMA SEPARATION SET

Terumo BCT Rika; RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2026
Type of Reportable Event Death
Event or Problem Description
The customer reported that following a plasmapheresis procedure on (b)(6) 2026 using a rika device, the donor was found deceased on (b)(6) 2026.The collection set is not available for return because it was discarded by the customer.This report is being filed due to a reported patient death.At this time, the available information does not indicate a detectable malfunction of the terumo bct device, and no device malfunction has been alleged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: a service technician checked out the device at the customer site and concluded that the device performed as expected with passing results. investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a service technician checked out the device at the customer site and concluded that the device performed as expected with passing results.  the run data file (rdf) was analyzed for this event.The log file shows that over the 37-minute procedure, there was one 4602 access pressure too low alarm in the 6th draw cycle, which the operator was able to continue.The ac fluid detector, donor line fluid detector, line sensor, aps, return cps, and draw cps signals were analyzed, and nothing anomalous was found.  a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The history of the separation set lot 2604243161 and plasma bottle 2603041002 were reviewed and there have not been any recalls for these lots.Investigation is in process, a follow-up report will be provided.

Brand Name
Rika
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
Terumo BCT
lakewood CO 80215
Manufacturer (Section G)
Terumo BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
kristi edgington
10810 w collins ave
lakewood, CO 80215
MDR Report Key50303450
Report Number1722028-2026-00119
Device Sequence Number10688212
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6212001
Device Lot Number2604243161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexMale